Relevant answers to your frequent questions...

Advil, Motrin, Nuprin, Ibuprofen (generic): Frequently Asked Questions

What about Motrin, Advil or Aleve?

Do Not take any Non-Steroid Anti-inflammatory medications (also known as NSAIDS). These medications are harmful to the kidney. These are medications such as Ibuprofen (Advil, Motrin), Naprosyn (Aleve). Please avoid any combination over-the-counter medications because many of the products have NSAIDS as pain or fever relievers.

Can I take anti inflammatory pain medicine after surgery (NSAID's such as Advil©, Motrin©)?

Unfortunately these medications can irritate the stomach and cause ulcers. If you require anti-inflammatory medications after surgery it is safe to take Celebrex or Tylenol.

What if patient has taken other medications such as ibuprofen (Advil) or acetaminophen (Tylenol) in the last few hours?

You should still give an

If my child is to receive over the counter medication such as Advil, Motrin or Tylenol do I need a doctor’s signature on the Permission Form to Administer Medication?

Yes, a doctor’s signature along with a parent/guardian signature is necessary for all medication administered whether it be prescription or over the counter. Question 7:

Can I use FORTEX with my oral pain reliever, such as acetaminophen (Tylenol®), ibuprofen (Advil®), naproxen sodium (Aleve®), or a COX-2 inhibitor (Celebrex®), for my arthritis pain?

Yes, FORTEX has been designed to be used alone, or with other arthritis or pain medications. Using FORTEX with oral medications provides a dual mode of action... FORTEX relieving pain at the site of the pain, while the oral medication moving throughout the body for the relief. It's addition to the use of oral pain relievers provides for fast, and additional pain relief. Since FORTEX is a liquid topical and absorbs rapidly, pain relief is usually experienced before oral pain relievers take effect. ...

Does ALEVE contain ibuprofen?

ALEVE does not contain ibuprofen. ALEVE should not be taken with ibuprofen or any other pain reliever, unless your doctor has instructed you to do so. Do not take ALEVE if you have had either hives, facial swelling, asthma, or shock after taking any pain reliever/fever reducer. You may have a serious reaction.

What is the pediatric dosage for tylenol and motrin?

Dosages for children under 2 years is not listed as it is calculated by your physician based on weight. No motrin/advil should be given to a child below six months of age. Click for: tylenol dosage Click for: motrin dosage

Where can Advil be purchased?

Advil (except Advil Extra Strength Caplets and Extra Strength Liqui-Gels) is sold from any retail outlet, except in Quebec. In Quebec, Advil is sold through a pharmacy only (self-selection area). Advil Extra Strength Caplets and Advil Extra Strength Liqui-Gels are sold through a pharmacy only (self-selection area). In Quebec, these Extra Strength products are sold behind the counter through a pharmacy only. 18.
Source: www.advil.ca

Can i take Tylenol(Acetaminophen), Motrin(Ibuprofen), or Naprosyn(Naproxen Sodium) while on Havoc for pain?

In short, i would avoid tylenol at all costs. Acetaminophen (tylenol) is significantly metabolized hepatically(by the liver. ) This WILL add major stress to the liver on top of the havoc compound. I DO NOT advise to its use while taking havoc. Motrin and naprosen are NSAIDS(Non-steroidal anti-inflammatory drugs. ) They control pain by the inhibition of prostaglandin synthesis which contributes to the mechanism of our pain response. ...

What is the connection between Children's Motrin and Stevens Johnson Syndrome?

Some children who have taken the over the counter ibuprofen Children's Motrin have developed serious cases of Stevens Johnson syndrome. This disease can be very serious for a child, resulting in blindness and death. After hearing of the severe cases and being urged by a group petition, the FDA withdrew the product from the shelves.

Can EVISTA be taken with aspirin or ibuprofen?

There are no data that suggest you cannot take aspirin or ibuprofen with EVISTA. You should discuss all medications you are taking, including over-the-counter and herbal medications, with your healthcare professional.

Is it okay to take aspirin, acetaminophen, or ibuprofen?

Yes, but these medications have not been studied as pain relievers for PHN. Most PHN patients report that these drugs do not result in any meaningful pain relief.

Does ibuprofen interfere with the marijuana test?

No interference is present since 1 million ng/ml of ibuprofen has no effect on the initial test. The manufacturer of the EMIT immunoassay test changed the formulation of the reagent to eliminate any problems. This is another example of the necessity to do GC/MS which provides a molecular fingerprint of the drug. Poppy Seeds and Other Testing Issues

Is it safe to alternate acetaminophen and ibuprofen?

If you are using the correct dosage of each medicine at the correct times, then it is probably safe in most children, although there is no research to prove that it helps or that it is safe. The problem is that it is easy to get confused and give an extra dose of one or the other medicines. And in some children, especially if they are dehydrated or have other medical problems, giving both medications can cause serious side effects, especially with the kidneys. ...
Source: www.aui.ma

What about Aspirin or Ibuprofen?

Both of these pain relievers are effective at treating the headache associated with hangovers, but they increase your risk of stomach bleeding. They also mask symptoms, hiding the damage caused by acetaldehyde.

I KNOW THAT SOME OF THE OVER-THE-COUNTER IBUPROFEN TABLETS I TAKE (ADVIL) ARE COATED WITH A SWEET CANDY-LIKE COATING. WILL THIS HAVE A NEGATIVE AFFECT ON MY SOMERSIZE RESULTS?

The minimal amount of candy-like coating on Advil should not have an affect on your results. AT WHAT POINT CAN I INTRODUCE SOME LEVEL TWO DESSERTS? I HAVE NOT REACHED MY GOAL WEIGHT, BUT AM REALLY FEELING DEPRIVED OF SOME SORT OF SWEETS. If you are steadily losing weight on Level One and would love some type of a sweet, check out some of my delicious desserts that are low in Carbos. You could certainly have some of my sugarless cheesecake, or a decaf coffee granita on Level One. ...

Is Advil easy to swallow?

All Advil product forms (Liquid Capsules and Tablets) are easy to swallow.

Where can Advil Cold & Sinus be purchased?

All Advil Cold & Sinus products are classed as Unscheduled in British Columbia and Alberta and are sold from any retail outlet. In all other Provinces, Advil Cold & Sinus products are classed as Schedule 3 (OTC) and are sold through a pharmacy only (self-selection area). 18.
Source: www.advil.ca

Does Advil Cold & Sinus contain cornstarch?

Yes, cornstarch can be found in Advil Cold & Sinus Caplets and Advil Cold & Sinus PLUS. 15.
Source: www.advil.ca

Does Advil contain sodium lauryl sulphate?

Yes, sodium lauryl sulphate is in Advil Tablets, Caplets, Gel caplets, & Extra Strength caplets. 17.
Source: www.advil.ca

Does Advil interact with other medications?

Advil is not recommended for use with other NSAIDs because of the absence of any evidence demonstrating synergistic benefits and the potential for additive side effects. 8.
Source: www.advil.ca

Does Advil contain corn starch?

Yes, corn starch can be found in Advil Tablets, Caplets, Gel caplets, & Extra Strength Caplets. 15.
Source: www.advil.ca

What is the maximum daily dose of Advil?

For Advil Regular Strength Tablets, Caplets, Gel Caplets, and Liqui-gels : Do not exceed 6 tablets, caplets, gel caplets, or liqui-gels in 24 hours, unless directed by a physician. For Advil Extra Strength Caplets and Advil Extra Strength Liqui-Gels : Do not exceed 3 caplets or liqui-gels in 24 hours, unless directed by a physician 11.
Source: www.advil.ca

Does Advil contain any animal derivatives?

Yes. For Advil Tablets, Caplets, Gel caplets, & Advil Extra Strength Caplets: Stearic Acid (bovine origin) Advil Liqui-Gels and Extra Strength Liqui-gels: Gelatin (bovine origin) 13.
Source: www.advil.ca

Is Advil safe for use during pregnancy?

Advil products are not recommended during pregnancy unless directed by a physician. 9.
Source: www.advil.ca

Does Children's Advil interact with other medications?

Do not administer to children taking acetylsalicylic acid (ASA) or other products containing ibuprofen, or to anyone who has had an allergic reaction (difficulty in breathing, swelling, hives or shock) after using ASA, other salicylates or anti-inflammatory drugs. 9.
Source: www.advil.ca

What is the maximum daily dose of Children's Advil?

For Children's Advil Cold Suspension and Advil Junior Strength chewable: 4 doses a day (dose dependent on age/weight), or as directed by a doctor. For Children's Advil Suspension and Advil Pediatric Drops: 3 doses a day (dose dependent on age/weight), or as directed by a doctor. 10.
Source: www.advil.ca

How should Children's Advil be stored?

Children's Advil Cold : Store at room temperature (15-30°C). Do not use if breakable ring is separated or missing. Children's Advil Suspension & Advil Pediatric Drops : Store at room temperature (15-30°C). Advil Junior Strength Chewable : Store at room temperature (20°-25°C) 11.
Source: www.advil.ca

Where can Children's Advil be purchased?

All Children's Advil (except Children's Advil Cold Suspension) products are sold from any retail outlet, except in Quebec. In Quebec, these products are sold through a pharmacy only (self-selection area). In British Columbia and Alberta, Children's Advil Cold Suspension is sold from any retail outlet. In all other Provinces, Children's Advil Cold Suspension is sold through a pharmacy only (self-selection area). 17.
Source: www.advil.ca

When am I supposed to take the Motrin?

For our patients who are having their wisdom teeth removed, we give two motrin tablets (1200 mg. total) to be taken 12 hours prior to their surgery appointment time. With dinner the night before or before going to bed is perfectly acceptable – it doesn’t need to be exactly 12 hours beforehand.
Bookmark this page  

Also on SnappyFingers: